Latest posts

Forum Statistics

Threads
26,123
Posts
513,507
Members
28,101
Latest Member
deadhead2002
What's New?
mugzy

mugzy

Administrator
Staff Member
Aug 11, 2010
4,876
1,787
I have suffered from migraine headaches for many years. The headaches can be triggered from many things such as bright light, over sleeping, persistent noise, etc. Most of the time I think it is dehydration related and after finding out my hematocrit was 54.8 my physician tells me this can cause regular headaches as well.

About tow months ago I was prescribed Sumatriptan (Imitrex). It works by taking it as soon as you feel symptoms of a headache coming on and it does work. The issue I have is a side effect I'm getting. About 30 minutes after I take it I feel very strange and its hard to explain. I get light headed, maybe some slight anxiety and have trouble staying focused on the task at hand. This lasts about an hour.

Does anybody else get migraine headaches? Do you use Imitrex and have these kind of side effects?
 
Mike_RN

Mike_RN

Senior Moderators
Staff Member
Aug 13, 2013
2,448
2,476
I have heard this exact phenomenon from other migraine sufferers (my patients). The neurologist in me took an educated guess and says that what you are feeling is a (highly) blunted version of the migraine you would have felt full blown without Imitrex.

If you have a steady supply and refills you could take the prescribed dose at a time when you DON'T have symptoms and wait 30mins to see if the sides appear.
 
RAIDEN

RAIDEN

VIP Member
Feb 22, 2012
4,385
1,345
Fwiw, I had heard on the news one way to help relieve migraines is to take a steaming hot rag or towel, place over face, and breathe in and out. Something about the hot steam helps open up something and relieve pressure? Sorry I don't know the exact way it works, but thought I would throw it out there.
 
monsoon

monsoon

Senior Bacon VIP
Nov 1, 2010
4,610
1,398
Yes, I took imitrex exactly once and felt so weird I never took it again. The one thing that made the most difference for me was Botox, and a combo of topiramate and gabapentin.
 
JR Ewing

JR Ewing

MuscleHead
Nov 9, 2012
1,329
420
I have been getting them off and on since I was a teenager. I did experiment with a couple of prescription meds in my late teens. One was a med for heart patients that I took every day that tended to slow me down more than I liked. The other was something I was to take as soon as I knew an episode was coming on - once the visual disturbances started.

But what I've done for the last 25 years or so is to just keep some BC powders and prescription painkillers with me at all times, even though I rarely take either. The only time I take a headache powder and pop a pill is when a migraine comes on, which luckily isn't too often. I have found that excessive mental or physical stress, neck / shoulder / back issues, allergies, changes in sleep patterns, too much hot & humid weather / dehydration, and too much alcohol can trigger them.

Occasionally a period of prolonged stress will cause me to get them frequently for days or even weeks.
 
Who is viewing this thread?

There are currently 0 members watching this topic

Top